Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 143, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 8, 2011, 3:05 PM CDT for Linn County, Iowa. It was in force for 32 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 8, 2011, 3:05 PM CDT (20:05 UTC)
- Expired
- Aug 8, 2011, 3:37 PM CDT
- In force
- 32 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Linn County, IA
The radar
The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 3:05 PM CDT | HAIL 1 | 4 N Cedar Rapids, IA | HEAVY RAIN |
| Aug 8, 3:05 PM CDT | HAIL 1 | Cedar Rapids, IA | NEAR 29TH STREET AND FIRST AVENUE NE. |
| Aug 8, 3:06 PM CDT | HAIL 1 | Hiawatha, IA | |
| Aug 8, 3:08 PM CDT | TSTM WND GST 50 | Cedar Rapids, IA | WITH PEA SIZED HAIL |
| Aug 8, 3:08 PM CDT | HAIL 1 | 3 Nnw Cedar Rapids, IA | LASTED 3 TO 4 MINTUES. |
| Aug 8, 3:09 PM CDT | HAIL 0.88 | Cedar Rapids, IA | |
| Aug 8, 3:10 PM CDT | TSTM WND DMG | 5 N Cedar Rapids, IA | REPORT DELAYED. FENCE BLOWN OVER. ESTIMATED 12 INCH DIAMETER TREE BLOWN OVER WITH 6 INCH LIMBS DOWN IN THE VICINITY. |
| Aug 8, 3:11 PM CDT | HAIL 1 | Cedar Rapids, IA | SPOTTERS ARE REPORTING QUARTER SIZED HAIL FALLING IN CEDAR RAPIDS. |
| Aug 8, 3:20 PM CDT | HAIL 0.5 | 1 Nw Cedar Rapids, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 610 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
953 WUUS53 KDVN 082005 SVRDVN IAC113-082045- /O.NEW.KDVN.SV.W.0143.110808T2005Z-110808T2045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 305 PM CDT MON AUG 8 2011 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINN COUNTY IN EAST CENTRAL IOWA... * UNTIL 345 PM CDT. * AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR HIAWATHA...OR NEAR CEDAR RAPIDS...AND MOVING EAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROBINS...MARION...BERTRAM...WHITTIER...SPRINGVILLE...VIOLA...MOUNT VERNON AND LISBON. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 15 AND 30. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4215 9138 4187 9137 4192 9181 4210 9180 TIME...MOT...LOC 2003Z 265DEG 17KT 4202 9171 WIND...HAIL 60MPH 1.00IN $$ SHEETS
2 follow-up statements
325 WWUS53 KDVN 082016 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 316 PM CDT MON AUG 8 2011 IAC113-082045- /O.CON.KDVN.SV.W.0143.000000T0000Z-110808T2045Z/ LINN IA- 316 PM CDT MON AUG 8 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT FOR SOUTHEASTERN LINN COUNTY... AT 313 PM CDT...TRAINED SPOTTERS AND DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS AROUND 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR CEDAR RAPIDS...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARION...MARION AIRPORT...BERTRAM...PALISADES-KEPLER SATE PARK...WHITTIER...SPRINGVILLE...VIOLA...MOUNT VERNON AND LISBON. THIS INCLUDES INTERSTATE 380 BETWEEN MILE MARKERS 15 AND 26. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY FROM WINDOWS. && LAT...LON 4191 9170 4211 9170 4215 9138 4187 9137 TIME...MOT...LOC 2016Z 273DEG 18KT 4199 9160 WIND...HAIL 60MPH 1.00IN $$ SHEETS
070 WWUS53 KDVN 082037 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 337 PM CDT MON AUG 8 2011 IAC113-082045- /O.CAN.KDVN.SV.W.0143.000000T0000Z-110808T2045Z/ LINN IA- 337 PM CDT MON AUG 8 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINN COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS HAS WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. HOWEVER...THUNDERSTORMS OVER SOUTHEAST LINN COUNTY ARE STILL CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS...STRONG GUSTY WINDS...AND SMALL HAIL. VERY HEAVY RAINFALL MAY CAUSE MINOR STREET FLOODING. IF YOU ENCOUNTER WATER COVERING THE ROADWAY...TURN AROUND AND FIND AN ALTERNATE ROUTE. LAT...LON 4191 9170 4211 9170 4215 9138 4187 9137 TIME...MOT...LOC 2035Z 286DEG 22KT 4191 9141 $$ SHEETS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:30 AM CDT, 11 hours 35 minutes earlier.
Area forecast discussion, Aug 8, 3:30 AM CDT, 11 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 330 AM CDT MON AUG 8 2011 .SYNOPSIS... ARCING LINE OF CONVECTION WITH GUSTY WINDS MOVING THROUGH CENTRAL IA ATTM IN ADVANCE OF MESOSCALE CONVECTIVELY ENHANCED VORT MAX PASSING NEAR KSUX. THIS IS ONE OF SEVERAL CLUSTERS OR LINE SEGMENTS OF CONVECTION ONGOING EARLY THIS AM OVER PORTIONS OF THE PLAINS AND MIDWEST IN ACTIVE W/NW FLOW ALOFT BETWEEN HEAT DOME OVER THE SOUTHERN PLAINS AND SOUTHWEST AND ANOMALOUSLY DEEP SHORTWAVE SHIFTING ACROSS SASKATCHEWAN. ..05.. && .SHORT TERM...TODAY AND TONIGHT... PCPN CHCS AND TEMPS MAIN FCST CHALLENGES. ARCING LINE OF CONVECTION OVER CENTRAL IA EXPECTED TO PUSH ACROSS AREA EARLY THIS AM MAINLY SOUTH OF HWY 30 WITH SUPPORT FROM LATEST 3 HR PRESSURE FALLS... WHICH ALSO SUPPORT CONTINUED GENERATION OF CELLS ON SOUTHERN FLANK AS SOME INTERACTION SUGGESTED WITH KS/MO CONVECTION. STRONG GUSTY WINDS OF 30-40 KTS HAVE BEEN OBSERVED WITHIN PORTIONS OF THIS LINE... AND WILL BE MAIN THREAT EARLY THIS AM. ADDITIONAL DEVELOPMENT OF SHRA/TSRA IS EXPECTED IN WAKE OF THIS INITIAL LINE AS MCV CURRENTLY OVER KSUX PASSES TO OUR NORTH THROUGH THE AFTN. DEGREE OF HEATING/DESTABILIZATION UNCERTAIN PER SATL/RADAR TRENDS WHICH LEADS TO QUESTIONS WITH SVR POTENTIAL... BUT IF ENOUGH HEATING THEN COULD SEE ISOLD SVR TSRA (MAINLY SOUTHERN CWA) WITH MARGINAL WINDS AROUND 60 MPH BEING MAIN THREAT GIVEN SUFFICIENT SHEAR WITH 80-90 KT JET STREAK OVERHEAD. COULD SEE SOME POCKETS OF MOD/LOCALLY HVY RAIN 0.5-1.0+ INCH PORTIONS OF SOUTHERN CWA WITH ANY REPETITIVE CONVECTION... WHICH WOULD BE WELCOMED AND MUCH NEEDED. MCV AND ATTENDANT FORCING SHOULD BE EAST OF CWA BY EVE. PCPN CHCS TNGT A BIT MURKY WITH CWA SPLIT BETWEEN BETTER FORCING AREAS FROM UPPER MIDWEST INTO GREAT LAKES ATTENDANT TO DEEP CANADIAN SHORTWAVE... AND FROM PORTIONS OF CENTRAL PLAINS THROUGH MID/LOWER MISSISSIPPI VALLEY WITH WEAKER SHORTWAVE ENERGY RIPPLING DOWN IN W/NW FLOW ALOFT. SOME INDICATIONS FROM ECMWF AND UKMET THAT SOUTHERN COUNTIES COULD BE BRUSHED BY SOME PCPN ON NORTH SIDE OF MORE ORGANIZED CONVECTION SHIFTING ACROSS KS/MO. MODELS ALSO SHOW SOME WEAK ELEVATED THETA-E ADVECTION... AND SO FOR NOW HAVE BROAD BRUSHED LOW POPS AND LET LATER SHIFTS REFINE AS CONVECTIVE EVOLUTION PLAYS OUT... AS MODELS HAVE STRUGGLED MIGHTILY OF LATE. AS FOR TEMPS... CHALLENGE AS CLOUDS/PCPN TO IMPACT HIGHS TDY AND OPTED TOWARD GUIDANCE BLEND. AREAS WHERE CLOUDS/PCPN HANG ON HIGHS LIKELY TO BE IN THE 70S... WHILE AREAS THAT MANAGE TO BREAK INTO SOME SUNSHINE FOR A TIME WILL POP INTO THE 80S. LOWS TNGT STAYED NEAR COOL SIDE WITH SUGGESTIONS OF GOOD RADIATIONAL COOLING POTENTIAL WITH LIGHT WINDS AND MAINLY CLEAR SKIES FOR A TIME. ..05.. .LONG TERM...TUESDAY THROUGH NEXT SUNDAY... TUESDAY AND WEDNESDAY...WILL CONTINUE TO WALK THE LLVL FRONTAL PASSAGE THROUGH THE DVN CWA TUE MORNING IN INCREASING NORTHWESTERLY CYCLONIC STEERING FLOW OVER THE UPPER MS RVR VALLEY. WILL KEEP AT LEAST LOW CHC POPS FOR SCTRD SHOWERS IN THE VCNTY OF THIS FEATURE/BOTH ALONG AND EVEN SOMEWHAT POST-FRONTAL/ THROUGH AT LEAST EARLY TUE AFTERNOON. CYCLONIC FLOW AND ENHANCED MIXING TO MAKE FOR A RATHER BREEZY DAY WITH NORTHWEST WINDS OF 15-20+ MPH. EVEN IN LLVL CAA REGIME...DECENT MIXING WILL PROBABLY BOOST TEMPS ACRS MOST OF THE DVN CWA INTO THE LOWER TO MID 80S FOR HIGHS. A CHANCE FOR AREAS IN THE FAR NORTHWESTERN AND NORTHERN CWA TO REMAIN IN THE UPPER 70S. DPTS WILL LOOK TO CRASH AS DAY PROGRESSES...POSSIBLY DRY DOWN-MIXED INTO THE LOWER 60S OR EVEN THE 50S BY LATE TUE AFTERNOON. SEASONABLY STRONG 1015+ MB SFC RIDGE PROGGED BY MOST MEDIUM RANGE MODELS TO DUMP DOWN THE PLAINS TUE NIGHT INTO WED. THERE IS THE POTENTIAL FOR NNW SFC WINDS TO DECOUPLE UNDER INCREASING INVERSION BY EARLY WED MORNING. THIS COMBINED WITH THE LOWERED DPTS WOULD SUPPORT THE IDEA THAT MUCH OF THE DVN CWA WOULD HAVE LOW TEMPS IN THE MID TO UPPER 50S EXCEPT FOR THE SOUTH WHICH MAY BE HELD UP IN THE 60S. THEN THIS INCOMING COOL BUBBLE OF HIGH PRESSURE WOULD SET THE STAGE FOR A PLEASANT WED WITH HIGHS IN THE UPPER 70S TO NEAR 80. A FEW LOCATIONS MAY BE HELD MORE IN THE MID 70S ALONG AND NORTH OF THE HWY 30 CORRIDOR. HIGH PRESSURE CENTER EFFECT OF A LIGHT/CALM WIND REGIME AND CONTINUED LOWERING OF SFC DPTS AS MUCH AS CROP EVAPO-TRANSPIRATION WILL ALLOW...SUPPORTS ANOTHER COOL NIGHT IN THE 50S INTO THU MORNING. SOME VALLEY FOG POSSIBLE WED NIGHT. THURSDAY THROUGH FRIDAY...00Z MEDIUM RANGE MODEL RUNS AND LATEST ENSEMBLES SUGGEST THAT WHILE FLATTENED STEERING FLOW/BROAD SCALE WESTERLIES RELOAD ACRS THE WEST HALF OF THE CONUS...ONGOING RIDGING TO KEEP THE CWA DRY UNTIL AT LEAST LATER THU NIGHT. THE ENTIRE CWA MAY BE HELD IN THE 70S FOR HIGHS ON THU. PHASING AND DIGGING OF AN INLAND STRIVING NW PACIFIC WAVE IN THIS FLOW...AS WELL AS LLVL MOISTURE RETURN SUGGESTS THE PLAINS AND MO RVR VALLEY TO BECOME MCS SPAWNING GROUNDS/BOTH SFC BASED AND ELEVATED/ BY THU NIGHT. A LOW CHANCE FOR SOME OF THIS ACTIVITY TO BLEED FAR ENOUGH EASTWARD TO MAKE IT INTO THE LOCAL CWA LATE THU NIGHT. BUT THEN THE LATEST MODEL RUNS SUGGEST THAT THE PHASING PROCESS TO CONTINUE TO WORK EASTWARD AND BRING BETTER RAIN CHANCES WITH IT TO THE LOCAL AREA BY FRI AND FRI NIGHT. WILL GO WITH MODERATE TO HIGH CHC POPS FOR THE SECOND HALF OF THIS LATE WEEK PERIOD. SATURDAY AND SUNDAY...THE DIGGING WAVE COMPLEX WILL THEN LOOK TO CONTINUE ACRS THE SOUTHWESTERN GRT LKS ON SAT...TAKING THE PRECIP EASTWARD WITH IT AND OUT OF THE DVN CWA BY SAT AFTERNOON. ANY FURTHER PHASING AND RESULTANT SYSTEM SLOW DOWN COULD LINGER PRECIP WELL INTO SAT EVENING...BUT FOR NOW WILL GO DRY BY LATE SAT. CLOUDS AND RAIN COULD KEEP AMBIENT TEMPS WELL DOWN IN THE 70S BOTH FRI AND SAT...DEPENDING ON AREAL EXTENT/COVERAGE. BUT AGAIN WILL BANK ON SOME SAT AFTERNOON CLEARING FOR TEMP RECOVERY INTO HE MID AND UPPER 70S. NORTHWEST FLOW AND RE-ENFORCING HIGH PRESSURE LOOKS ON TAP FOR NEXT SUNDAY. BUT FULL SCALE INSOLATION WOULD HELP SFC TEMPS MODERATE BACK TO NEAR 80. ..12.. && .AVIATION... ARCING LINE OF TSRA MOVING THROUGH CENTRAL IA TO CONTINUE MOVING E/SE AND EXPECTED TO PASS MAINLY ALONG/SOUTH OF HWY 30 THIS AM IMPACTING KCID/KMLI/KBRL TERMINALS. POTENTIAL FOR GUSTS OF 25 TO 35 KTS WITHIN PORTIONS OF LINE WITH BRIEF MVFR CIGS/VSBY. ADDITIONAL DEVELOPMENT OF SHRA/TSRA EXPECTED IN WAKE OF THIS LINE ESPECIALLY ALONG/S OF I-80 THROUGH AFTN AS AN UPPER AIR DISTURBANCE PASSES ACROSS SOUTHERN WI. GUSTY WINDS AND BRIEF PERIODS OF MVFR CIGS/VSBY POSSIBLE WITH THE TSRA. WEAK/LIMITED FORCING TNGT SUPPORTS PCPN CHCS TOO SMALL FOR INCLUSION IN TERMINALS. KBRL COULD BE BRUSHED BY RAIN LATER THIS EVE INTO OVRNGT ON NORTH SIDE OF ORGANIZED TSRA LIKELY PASSING THROUGH KS/MO. PATCHY FOG ALSO POSSIBLE LATE TNGT AT TERMINALS WITH SHALLOW STEEP LOW LEVEL INVERSION. WINDS TO REMAIN GENERALLY LIGHT AND VARIABLE OUTSIDE OF ANY TSRA. ..05.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && 05/12
Hazardous weather outlook, Aug 8, 4:46 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 446 AM CDT MON AUG 8 2011 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 446 AM CDT MON AUG 8 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS. AN ISOLATED STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE... WITH THE MAIN THREAT GUSTY WINDS OF 50 TO 60 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE NEXT MAIN CHANCE OF THUNDERSTORMS WILL BE FROM LATE THURSDAY NIGHT THROUGH FRIDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 8, 2:14 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
214 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL SW CHARLOTTE 41.96N 90.47W
08/08/2011 E0.25 INCH CLINTON IA TRAINED SPOTTER
HEAVY RAIN ALSO OCCURING
0206 PM HAIL 4 W WHITE PIGEON 41.88N 89.96W
08/08/2011 E0.25 INCH WHITESIDE IL PUBLIC
EASTIMATED WINDS APPROXIMATELY 40 MPH. HEAVY RAIN IS ALSO
OCCURING.
0208 PM HAIL ENE WALNUT 41.56N 89.58W
08/08/2011 E0.88 INCH BUREAU IL TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL.
&&
DCLocal storm report, Aug 8, 2:16 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
216 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL DIXON 41.74N 90.78W
08/08/2011 E0.75 INCH SCOTT IA PUBLIC
&&
DLFLocal storm report, Aug 8, 2:23 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
223 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 1 NW VAN HORNE 42.02N 92.11W
08/08/2011 BENTON IA TRAINED SPOTTER
LAST FOR 5 TO 10 MINUTES. JUST DISSIPATED
&&
DCLocal storm report, Aug 8, 2:28 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
228 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM FUNNEL CLOUD 1 NE VAN HORNE 42.02N 92.08W
08/08/2011 BENTON IA TRAINED SPOTTER
LAST FOR 5 TO 10 MINUTES. JUST DISSIPATED
&&
DCLocal storm report, Aug 8, 2:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
255 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL 10 W STERLING 41.80N 89.89W
08/08/2011 E1.00 INCH WHITESIDE IL AMATEUR RADIO
PEA TO QUARTER SIZE. LAST FOR 1 TO 2 MINUTES
0252 PM HEAVY RAIN 3 WSW CHADWICK 42.00N 89.94W
08/08/2011 M1.08 INCH CARROLL IL COCORAHS
FELL OVER 40 MINUTES
&&
DCLocal storm report, Aug 8, 2:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
258 PM CDT MON AUG 08 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FUNNEL CLOUD 5 SE KEYSTONE 41.95N 92.13W
08/08/2011 BENTON IA TRAINED SPOTTER
SPOTTER WAS 3 SE OF KEYSTONE LOOKING 3 MILES E OF HIS
LOCATION.
&&
DCThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:54 AM CDT | Special Weather Statement | DVN | Delaware | 51 min |
| Aug 8, 11:31 AM CDT | Special Weather Statement | DVN | Jackson | 59 min |
| Aug 8, 11:39 AM CDT | Severe Thunderstorm Warning | DVN | Jackson, Jones | 14 min |
| Aug 8, 12:24 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 36 min |
| Aug 8, 12:53 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 52 min |
| Aug 8, 1:07 PM CDT | Severe Thunderstorm Warning | DVN | Cedar | 38 min |
| Aug 8, 1:41 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Scott | 38 min |
| Aug 8, 1:55 PM CDT | Special Weather Statement | DVN | Benton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 2 more | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.